Feedback on Meridia Side Effects and Usage, page 3
If you use Meridia, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Meridia and high blood pressure
I just ordered Meridia online. I have controlled high blood pressure, I was told it would be okay to use this medication as long as I see my pcp on a regular basis to check that my BP stays where it should be. Now I am a little nervous about taking it regardless of being told it would be ok. Should I take Meridia?
AskDocWeb As long as your blood pressure stays under control and I mean “stays” you will be okay.
Subj: Itch and rash
I have just started taking Meridia and am going to try to give it a chance because I really want to lose some weight. I do feel itchy all over at times, and also have a small rash on my face (left cheek). Have taken it for seven days now. Will these side effects go away? Or should I stop taking it?
AskDocWeb If the rash doesn’t go away or gets larger, discontinue use and tell your physician about it. Watch for other side affects that are listed in the product insert.
Hi, I have just received my 1st prescription of reductil, but before I take them can please let me know if it is safe to take them with multi-vitamins/evening primrose? Thank YOU!
AskDocWeb We have no information that would suggest any problems taking them together. Best to check with your doctor for your specific condition.
Subj: Serotonin syndrome
I had gastric bypass nearly three years ago and am taking Prozac 40 mg daily. I’ve read all of the concerns about not taking Prozac and Meridia together because of serotonin syndrome which can include high blood pressure, low body temperature, severe muscle spasms, and unconsciousness. I do have very low blood pressure usually 100/60 but I am also very iron deficient. I have iron introfusion therapy every 6 weeks for 3 or 4 consecutive days and me ferritin is 7. My question, is it ALWAYS advisable not to combine the two medications or are there some situations when a patient can take them together. I am and 5′ 2″ and weigh 180–35 pounds from MY goal weight of 145 not the goal weight set by my doctor of 120 – 130 pounds. I work out at a personal training center and watch what I eat. But this last pounds are stubborn, I feel like I need help to resort to a prescription. I would greatly appreciate your opinion on the matter?
AskDocWeb The serotonin syndrome is a disorder that can be caused by the use of drugs or combinations of drugs which increase serotonin availability. It is not fully understood and can not be predicted. It most often occurs when a person takes two or more drugs at the same time which increase serotonin availability by different mechanisms, though it may also develop after an overdose. With your health history, we suggest you talk to a Nutrition Consultant at your local hospital.
The following drugs influence serotonin levels:
- Lysergic acid diethylamide
- Methylenedioxymethamphetamine (MDMA)
- Monoamine oxidase inhibitors
Subj: Blood pressure medication
I suffered an aneurysm almost 5 years ago. I now have a very stressful job environment. I also now have high blood pressure. My doctor gave me Diovan. It caused me to get hives. Which high blood pressure medication has the least side effects?
AskDocWeb Cozaar is a good one or hyzaar but let your doctor prescribe the best one based on your personal condition.
I’ve been on Meridia (15mg) for 9 months and have lost 55 pounds. The first few months, I did experience dry mouth but had no other side effects.
My doctor has mentioned that after 6 or 7 months on the medication, it usually doesn’t work as well. I have noticed that the Meridia isn’t working as well as it did for the first 6 months. I wonder if there is another prescription medication that would be a good follow up to Meridia? I still have 40 more pounds to lose.
Subj: Under active thyroid
I currently take synthroid and the Dr just upped the dosage on it a few months back. Afterwards, I gained 20 pounds in just a month. I am not grossly obese but do need to drop weight. The doctor says he may consider putting me on Meridia. Is this a good option considering I have an under active thyroid?
AskDocWeb: Yes, it would be a good option for you. Good luck.
Subj: No results
I just started taking Meridia, but no results yet after 10 days. What is the best time of day to take it? I usually get hungry at night.
AskDocWeb: If you haven’t had any results after 10 days then you should talk to your physician about how to get the best results. Also, your dosage may need changed.
Subj: Lost 17, 20 to go
My doctor put me on meridia 1 month ago 04-05. The first week was tolerable but insomnia was present for about 4-5 days after that every thing has been great I have lost 13lbs the first 3 weeks and feel great but this is with a healthy diet and exercise. So far I have lost 17lbs and have 20 to go.
AskDocWeb: Congratulations Suzanne, keep at it.
Subj: Headaches with Meridia
I started using Meridia 3 weeks ago. I have lost 9 pounds-which is wonderful, but for the past week have had a severe headache daily. I also noticed I have irregular heart beats after I eat something with sugar. Does this happen to anyone else? I don’t think I will continue with it – not worth feeling this way.
AskDocWeb: Sounds like that is a good idea.
Subj: How long does it take
I have only been on Meridia for 4 days now, I’m wondering how long it takes to feel the appetite control. Feel ok, very tired though but that may be stress also.
AskDocWeb: Everyone is different in the way it will start to work but if you don’t have some results by the end of a week, check back with your doctor.
I am breastfeeding and am wondering if it appears in the milk if it will harm the baby. I will not take it until I know. I am trying to wean the baby but she won’t take a bottle. Any answers???
AskDocWeb: According to the drug company that makes Meridia, you are not to use it while nursing.
Subj: Elevating mood and losing weight
I need to use an anti-depressant but have gained 40lbs on one. Has anyone used Meridia to elevate mood, and lose weight?
AskDocWeb: Although it is not considered an anti-depressant, some women have reported that with Meridia, they lose weight and elevate mood at the same time.
Subj: Scary side effects
I’ve been taking Meridia for 4 weeks now and I’ve lost a total of 9 pounds, but that’s without much of a change in my diet. I still eat the same foods, I just get full a whole lot faster. I hadn’t really had any reactions, but the other day I took a zinc Lozenge that also contained vitamin C and B-6 and my arms and hands starting shaking uncontrollably, I couldn’t hold them still if I tried. I was also nauseated all day. It was very scary. I didn’t go to the doctor, I decided to wait a day and see if it subsided. Well the shaking went away and so did the nausea, but the top of my forearms were very sore the next day. I’ve read a lot about the drug, but I have never heard of anyone having these side effects. Does anyone know what it was I experienced. I don’t want to stop taking Meridia, but I will if I experience anymore scary side effects.
AskDocWeb: You should consult with your doctor about your experience. Taking the vitamins may have been just a coincidence and not related to something else that was going on.
Subj: Dry mouth and Meridia
I’ve been on it about 6 weeks; lost about 4 lbs and big reduction in my appetite. However, I’ve had horribly painful sores in my mouth, which has been terribly dry. Am about to start a med for the dry mouth.
AskDocWeb: You really need to drink a LOT of water with Meridia.
Subj: Meridia and menstrual period
I am wondering if using meridia can cause a woman to miss her period?
AskDocWeb: Not if it is used as directed.
subj: Overweight problem
I’ve had a problem with high cholesterol. I was prescribed lipitor but it sent my check up so I had to come off it. I’m a couple of stone overweight even thought I exercise and watch my diet. Do you think meridia would help me with my problem?
AskDocWeb: It would if you were considered obese, otherwise just diet and exercise.
Subj: Too many side effects
I take meridia when ever I feel I need to curve my appetite. I weigh 130 at 5’2 and want to lose 10 pounds to fit into my clothes again. I have been trying it but stop because I can’t sleep at night, that leads to many other symptoms such as irritated, moody, tired, feelings with headache…not good. Otherwise I do like it….but also get scared when I feel a tightening of my chest and strange sensation in my brain…So how can I keep using it if it causes insomnia??
AskDocWeb: Sorry, but it sounds like you cannot safely take this drug. If it is causing heart palpitations and that’s a serious concern.
Read more feedback about Meridia. Meridia Report – 2 – Page 3 – 4 – 5 – 6 – 7 – 8 – 9 – 10 – Last Page 20
If you find this page useful share it with others. If you have used Meridia, use the form below to add your review of Meridia, feedback or suggestions that may help others. Please note that all addresses are held confidential.